Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ready to say f--- it!
Jul 13, 2007

I've been HIV+ for 27 yrs. I've taken antiretroviral meds for about 12. My first good long-term combo was Viramune and Ziagen; on and off for about 7 yrs. 3 months ago I showed resistance to Viramune so my doc switched me to 100mg Norvir, 300mg Reyataz and Epzicom. Within 45 days my VL dropped from 293,000 to undetectable (<75) and CD4 remained stable at around 550. Adding Norvir required some switching of other meds; I had to replace my QD esomeprazole (PPI) with BID famotidine (H2); stop my 50mcg Duragesic patch and replace my QD HS 3mg alprazolam with QD HS 3mg lorazepam. Added QD 10mg dronabinol for the severe nausea caused by the HAART cocktail. I also take 240mg TID Oxycontin (since 1999) for peripheral neuropathy. Between the intractible nausea/GI reflux and intense somnolence, I'm ready to say F--K IT! In all the years I've been HIV+ (no AIDS) I've never gone through so much hell as this. Any suggestions on how to handle the nausea and GI reflux without stopping Norvir/Reyataz?

Response from Dr. Henry

I assume you have been evaluated for other causes of stomach problems such as H pylori infection? Later this year the Merck intergrase inhibitor should be available in the US which might allow some patients to switch off protease inhibitors (boosted or unboosted). Other new drugs will also be come available that might have less GI side effects. Fuzeon could be considered(injected) also in a regimen intended to be as gut friendly as possible (gut problems not seen much with Fuzeon for which the major side effect if injection site reactions). The narcotics/sedatives/marinol can contribute to somnolence in some patients. Have you been evalauted in a sleep clinic to better define the sleeping problem? KH



Previous
eating, sleeping & fat
Next
Dr Conway - From India

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement